Computers can be downright hateful. It seems that every time you update one thing, you wind up having to update others, as they are now incompatible. As not all updates, are an improvement. Like the drug companies, and their so called, improvements to medications.
Now, that is not to say they should not make new drugs or improve on ones they have, as they certainly should. However … If you have something that works the way it is, dang it, leave it alone !
Always looking for “new and improved” on the drug market, which, as anyone with half a brain knows, that generally means, a whole boatload of new side effects.
Example: It is not enough to have drugs that are SSRI’s anymore, no, now we have ones that also mess with norepinephrine, so they are SSNRI’s.. it’s called just new ways, to mess with your head, literally. The main chemicals in our heads are:
- Amino acids: glutamate, aspartate, D-serine, γ-aminobutyric acid (GABA), glycine
- Monoamines and other biogenic amines: dopamine (DA), norepinephrine (noradrenaline; NE, NA), epinephrine (adrenaline), histamine, serotonin (SE, 5-HT)
- Others: acetylcholine (ACh), adenosine, anandamide, nitric oxide
Example of a new medication, my doctor wants me to try, for sleep called an (SARI) Now, given my sleep issues and the fact that this medication also raises your blood pressure, which mine is too low, and it is highly sedative, I can see the idea behind this.
Still have not tried the things though, been sitting on it for weeks. Now, why do you ask ? Well, I have spent a great deal of time, checking it out first, as I do for any new medication, and take a look at what just a short write up, on them, looks like…
“Due to the short half-life of trazodone, if a dose is taken at night, mCPP ( meaning by mouth) would be present in the body during the following day, causing symptoms such as anorexia (behavioral symptoms), anxiety, hypolocomotion, headache, and depression”. .. and as if that were not enough.. then you get.. this
“A person who abruptly stops taking trazodone, even in doses as low as 25 mg (common for use as a sleep aid for people with anxiety disorders), may experience adverse mental reactions such as emotional instability, depressed mood, and suicidal thoughts.” and of course the list of side effects, is as long as your arm
Meaning that if I find that it doesn’t work for sleep, I can’t even just stop taking the dang things, but have to wean off of them. Scary to say the least, as with this one in particular, the need to wean off slowly, tops the chart compared to other SSRI’s as the body can literally, go crazy if you don’t wean off of them.
But, given as I have done far too many days of late, where I do not sleep until the sun is high in the sky, I may just have to give them a try. But I will not put up with a mess of side effects and or the next day hangover, for long if that turns out to be the case.
I have been on just about every type of antidepressant, there is, with little or no benefit I might add. I have yet to see any real reports on where their most recent efforts in that regard, are any better than the old ones.
So by weeks end, I plan to give it a try, and I will be very very critical of the results, as in, if I don’t drop off to sleep like a rock and stay there until morning and wake up feeling like a human being, they are getting cut in half, then 1/4’s, then dropped entirely. If they are able to be cut down at all, as some medications, are not.
In which case, it will be a rushed call to my doctor to phone in a lower dose script, so I can wean off the things.
Oh and I have to mention at this point, that the one thing pointed out on the medication, the make you sleepy effect, which is what it is being given to me for, tends to wear off, in pretty short order. In which case, it means it might work for a few weeks and then stop working for what I am taking it for, at all.
I am not trying to ill wish the medication, I hope it works, I really do, but I have been disappointed far too many times with such things, to allow that small hope, to get any bigger.
As well as, needless to say, I have NO desire to make how I already feel, worse ! I told her I do NOT want anything that is going to mess with my brain, but in this case, did she listen ?
And if they fail, and I will be honest and say that I expect that they will, as I have yet to see even one, of any kind of this sort of mediation, work. At least, not for long, so when they do fail, right away, or a few weeks from now … then perhaps she will give me what I asked for to begin with, which are some real sleeping pills, for the times when I get like this, and I cannot sleep, at all.
Update to this: The SSNRI’s were a no go total bust, as expected….. but, quite by accident, we found a combo that works pretty well. I had what I thought to be a rash, rather nasty one ( turns out it was bug bites ). So, Doc ordered me up some Visteral, some beta blockers, a muscle relaxant and finally added a real sleeping pill, Ambien. And lo and behold for the first time in more years than I care to count, I am getting some real sleep.
Nothing makes me GO to sleep ( nothing would, short of something strong enough to knock over a Bull Moose ) but, with this combo, taken once I do lay it down, I am sleeping for 6-8 hrs, without all the wake up every hr or so. We recently had to up a few of them to slightly stronger, as over the past year or so, their effect has waned a bit but, doc had no problem doing that for me and so for now… still getting some real sleep and it has improved my FM over all… it makes an interesting footnote to the idea that lack of real sleep is in fact our worst enemy.